Alert archive / Michigan / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 26, 2020, 6:05 PM EDT for Saint Joseph County, Michigan. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 6:05 PM EDT (22:05 UTC)
- Expired
- May 26, 2020, 6:23 PM EDT
- In force
- 18 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WUUS53 KIWX 262205
SVRIWX
MIC149-262245-
/O.NEW.KIWX.SV.W.0024.200526T2205Z-200526T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
605 PM EDT Tue May 26 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Joseph County in southwestern Michigan...
* Until 645 PM EDT.
* At 605 PM EDT, a severe thunderstorm was located near Three Rivers,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Three Rivers, Centreville, Flowerfield, Moore Park, Fishers Lake
and Howardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4189 8550 4188 8569 4207 8576 4207 8548
TIME...MOT...LOC 2205Z 173DEG 17KT 4201 8563
HAIL...1.00IN
WIND...60MPH
$$
RTC1 follow-up statement
861
WWUS53 KIWX 262223
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
623 PM EDT Tue May 26 2020
MIC149-262232-
/O.CAN.KIWX.SV.W.0024.000000T0000Z-200526T2245Z/
St. Joseph MI-
623 PM EDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. JOSEPH COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible.
LAT...LON 4189 8550 4188 8569 4207 8576 4207 8548
TIME...MOT...LOC 2212Z 173DEG 17KT 4209 8564
$$
RTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:35 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 26, 2:35 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 235 PM EDT Tue May 26 2020 .SYNOPSIS... Issued at 235 PM EDT Tue May 26 2020 Humid conditions will persist with an isolated shower or storm possible this afternoon, and again on Wednesday. Higher chances for rain and embedded thunderstorms then arrive Thursday into early Friday. Much cooler and dry conditions will then follow this weekend with highs only in the upper 60s and low 70s. && .SHORT TERM...(This Afternoon through Wednesday) Issued at 235 PM EDT Tue May 26 2020 A moist, weak to moderately unstable, environment will once again bring non-zero chances for isolated convection this afternoon into early this evening. Lacking flow/forcing and lingering capping on the western fringe of a strengthening Mid-Atlantic upper ridge will limit the coverage and potential risks to locally heavy rainfall and wind gusts 30-40 mph. Warm otherwise into tonight with lows in the upper 60s. More cloud cover and slightly higher chances for measurable rain are expected on Wednesday as several subtle mid level impulses lift north through the area. This will occur as the stagnant upper level features (Southern Plains upper low and Mid-Atlantic ridge) finally begin to release east. Moist conditions will persist tomorrow, though clouds and warm temps aloft will limit boundary layer heating/instability. Forcing also not all that impressive which should once again limit coverage and intensity of convection, best chances during peak heating. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 235 PM EDT Tue May 26 2020 Probabilities for showers and embedded thunder increase into Thursday and Friday morning as deeper theta-e (associated with the Southern Plains low) gets absorbed north into an approaching northern stream shortwave/cold front. Shear/thermal profiles remain rather unimpressive, but will have to monitor Thursday afternoon for a stronger thunderstorm. A brief shot of drier/cooler air will then follow post-frontal this weekend into Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1230 PM EDT Tue May 26 2020 VFR will continue amidst wrn bound of suppressive mid level ridge. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 26, 10:00 AM EDT, 8 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1000 AM EDT Tue May 26 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271400- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1000 AM EDT Tue May 26 2020 /900 AM CDT Tue May 26 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There is a chance for isolated thunderstorms late this afternoon into early this evening. Any storm that does form would be capable of producing locally heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday through Friday afternoon. Storms during this time frame may be capable of producing locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271400- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1000 AM EDT Tue May 26 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is chance for isolated thunderstorms late this afternoon into early this evening. Any storm that does form would be capable of producing locally heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday through Friday. Storms during this time frame may be capable of producing locally heavy rainfall.
In the hours before
Special weather statement, May 26, 3:32 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
332 PM EDT Tue May 26 2020
OHZ016-025-262000-
Allen-Putnam-
332 PM EDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PUTNAM AND CENTRAL
ALLEN COUNTIES...
At 331 PM EDT, a strong thunderstorm was located over Elida, or near
Lima, moving northwest at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Lima, Delphos, Elida, Kalida, Ottoville, Fort Jennings, Vaughnsville,
Rimer, Rushmore and Gomer.
This includes Interstate 75 near mile marker 128.
Heavy rainfall is also possible with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4076 8407 4071 8420 4084 8434 4090 8434
4090 8440 4095 8440 4103 8418
TIME...MOT...LOC 1931Z 152DEG 24KT 4080 8418
HAIL...0.25
WIND...30MPH
RTCSpecial weather statement, May 26, 4:16 PM EDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Northern Indiana 416 PM EDT Tue May 26 2020 OHZ005-262045- Henry- 416 PM EDT Tue May 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HENRY COUNTY... At 415 PM EDT, a strong thunderstorm was located over Mcclure, or 11 miles east of Napoleon, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Liberty Center, Mcclure, Texas and Colton. Heavy rainfall is also possible with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4131 8398 4149 8404 4149 8388 4131 8388 TIME...MOT...LOC 2015Z 179DEG 18KT 4139 8391 HAIL...0.25 WIND...40MPH RTC
Special weather statement, May 26, 4:43 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
443 PM EDT Tue May 26 2020
OHZ002-005-262130-
Henry-Fulton-
443 PM EDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HENRY AND FULTON
COUNTIES...
At 443 PM EDT, a strong thunderstorm was located over Liberty Center,
or 8 miles northeast of Napoleon, moving northwest at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Napoleon, Wauseon, Archbold, Swanton, Delta, Liberty Center,
Metamora, Texas, Pettisville, Brailey, Gerald, Winameg, Assumption,
Colton, Tedrow and Ottokee.
This includes Interstate 80 in Ohio between mile markers 30 and 48.
Heavy rainfall is also possible with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4132 8411 4154 8436 4172 8398 4172 8388
4143 8388
TIME...MOT...LOC 2043Z 151DEG 16KT 4148 8400
HAIL...0.25
WIND...40MPH
RTCSpecial weather statement, May 26, 5:15 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Northern Indiana 515 PM EDT Tue May 26 2020 MIZ079-080-262145- Branch-St. Joseph- 515 PM EDT Tue May 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. JOSEPH AND NORTHWESTERN BRANCH COUNTIES... At 514 PM EDT, a strong thunderstorm was located near Colon, or 13 miles west of Coldwater, moving north at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Bronson, Colon, Leonidas, Mendon, Burr Oak, Sherwood, Findley, Matteson Lake and Fairfax. Heavy rainfall is also possible with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4189 8511 4182 8534 4207 8549 4207 8517 TIME...MOT...LOC 2114Z 159DEG 24KT 4199 8527 HAIL...0.25 WIND...40MPH RTC
Local storm report, May 26, 5:39 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 PM EDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 NW FORT SHAWNEE 40.70N 84.17W
05/26/2020 ALLEN OH PUBLIC
SEVERAL TREES DOWN NEAR FT. AMANDA RD. AND
ALEXANDRIA DR. REPORTED VIA TWITTER.
&&
RTCSpecial weather statement, May 26, 5:47 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Northern Indiana 547 PM EDT Tue May 26 2020 MIZ081-262245- Hillsdale- 547 PM EDT Tue May 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN HILLSDALE COUNTY... At 547 PM EDT, a strong thunderstorm was located near Fayette, or near Hudson, moving north northwest at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Jerome, Somerset, Pittsford, Moscow, Waldron, North Adams, Prattville, Osseo and Somerset Center. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4171 8436 4171 8443 4207 8469 4207 8437 TIME...MOT...LOC 2147Z 158DEG 17KT 4176 8438 HAIL...0.25IN WIND...40MPH FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:15 PM EDT | Special Weather Statement | IWX | Saint Joseph | 30 min |
| May 26, 5:47 PM EDT | Special Weather Statement | IWX | Hillsdale | 58 min |
| May 26, 6:03 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 27 min |
| May 26, 6:37 PM EDT | Special Weather Statement | IWX | Branch | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.